MAUDE Adverse Event Report: BIOMET MICROFIXATION HTR-PMI S.B.1998-191216 LEFT FRONTAL TEMPORAL PARIETAL IMPLANT; CUSTOM MADE DEVICE

BIOMET MICROFIXATION HTR-PMI S.B.1998-191216 LEFT FRONTAL TEMPORAL PARIETAL IMPLANT; CUSTOM MADE DEVICE
Model Number N/A
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source ¿ (b)(6).
 
Event or Problem Description
It was reported there was an unspecified fit issue with a custom cranial implant.The implant was modified intraoperatively and successfully implanted.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
It was reported that a custom cranial implant was too large in an area and temporally it was too thick.The implant was modified intraoperatively and successfully implanted.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.No product was returned, as it was reported the implant was modified to complete the procedure.No x-rays, scans, pictures, or physician's reports were provided.The design vendor and manufacturer of this device was notified of the fit issue and performed an investigation and provided their results.The design vendor found that the implant met all product requirements of a standard fit + 0.75mm implant, as requested on the design input form.The design vendor found that the thickness in certain portions of the temporalis region was greater than 6mm.It was stated that the thickness of this region could have been reduced more to accommodate preferences, but the implant was manufactured appropriately per the instructions.The dhr was reviewed, no non-conformances were found.There are no indications of manufacturing defects.For patient matched htr-pmi implants (pmxxxxxx) in the previous year (from the notification date) regarding fit issues with the implant, the calculated complaint rate is 1.07% which is no greater than the occurrence listed in the application fmea.The root cause of this complaint was determined to be outside the scope of the design/manufacturing process.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
HTR-PMI S.B.1998-191216 LEFT FRONTAL TEMPORAL PARIETAL IMPLANT
Common Device Name
CUSTOM MADE DEVICE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9920605
Report Number0001032347-2020-00199
Device Sequence Number11366716
Product Code KKY
UDI-Device Identifier00841036279875
UDI-Public00841036279875
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K924935
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2023
Device Model NumberN/A
Device Catalogue NumberPM622821
Device Lot Number963150
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer04/17/2020
09/09/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date05/07/2020
09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1